Markov extensions and lifting measures for complex polynomials

Henk Bruin*, Mike Todd

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


For polynomials f on the complex plane with a dendrite Julia set we study invariant probability measures, obtained from a reference measure. To do this we follow Keller [K1] in constructing canonical Markov extensions. We discuss 'liftability' of measures (both f-invariant and non-invariant) to the Markov extension, showing that invariant measures are liftable if and only if they have a positive Lyapunov exponent. We also show that δ-conformal measure is liftable if and only if the set of points with positive Lyapunov exponent has positive measure.

Original languageEnglish
Pages (from-to)743-768
Number of pages26
JournalErgodic Theory and Dynamical Systems
Issue number3
Publication statusPublished - Jun 2007


Dive into the research topics of 'Markov extensions and lifting measures for complex polynomials'. Together they form a unique fingerprint.

Cite this